MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U14080090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician used an abre stent to treat a cto (chronic total occlusion-100%) in the right proximal svc of a patient.No tortuosity or calcification.12mm artery diameter.9fr terumo sheath and 260 amplatz guidewire were used.It is reported that there was damage noted to packaging and there were issues noted when removing the device from the hoop/tray, there was a small crease on the blue sheath.The rep told the physician that they didn't want to use the stent, but the damage was in the middle of the box, not where the stent was and he decided he wanted to still use it.The device prepped per the ifu, with no issues identified.The lesion was pre-dilated with a 6 balloon and then a 10 balloon.The device did not pass through a previously-deployed stent.No resistance encountered when advancing the device.No excessive force used.After post dilation of the 14 stent with a 12 balloon, the patient was bleeding internally.The team rushed in and put up a balloon for 15 mins to stop the bleeding.Then a chest tube was placed and about 2 liters of blood were removed.Said he wished he would have used a 10 balloon to post dilate instead of a 12 and that he believes the stent fractured and perfed the vessel, which caused the bleed.The stent took on a 90 degree angle.It lessened slightly after post dilation.Hcp believes stent fractured.The stent is still implanted in the patient.No attempts made to remove the stent.Patient symptoms or complications associated with this event include vessel damage/injury, perforation, haemorrhage/bleed, perfed vein - bleeding in the plural space.
 
Additional Manufacturer Narrative
Additional information reported that the stent is still implanted in the patient.No attempts made to remove the stent.Image review: 5 videos and 8 images were provided for evaluation.In the images/videos attached the struts are sticking out due to the tortuosity vs an actual fracture.It is unlikely that the tortuosity or the ballooning caused a fracture (12 balloon with a 14mm stent).An overinflated balloon can cause deformation or fracture at some point, but in user needs testing, a balloon had to be inflated to 26mm to deform or damage 14mm stents.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15563318
Report Number2183870-2022-00344
Device Sequence Number5684940
Product Code QAN
UDI-Device Identifier00643169796294
UDI-Public00643169796294
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberAB9U14080090
Device Catalogue NumberAB9U14080090
Device Lot NumberB279972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/21/2022
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale